Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Experiencing swelling on temple and under eye. Sore to touch. On synthroid. How to get relief?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I am experiencing swelling on my right temple and under my right eye. It is sore to the touch in the temple area. It hurts to open my mouth. I had a similar experience I week ago on the left side although in that case the swelling was slight and resolved itself in 24 hours.
I am on vacation in Mexico and have been sick since my arrival with diarrhea. No fever. I saw a doctor here who prescribed antibiotic and anti-parasitic medicines. I have taken those medications for three days. The diarrhea was resolved quickly but now this situation with my temple has occurred.
I am a 60 year old female. Excellent health. I take synthroid but no other medications. Not overweight.
Can you help me?
Posted Tue, 30 Oct 2012 in Headache and Migraines
Answered by Dr. Sudhir Kumar 2 hours later
Thank you for contacting Healthcare magic.
The description, which you have given, is suggestive of inflammation in the region afected.
Pain, swelling and tenderness to touch, are all signs of inflammation.
The likely causes for the problem could be an infection of the area affected (mild cellulitis), an insect bite or a mild injury.
To start with, you could start anti-inflammatory drugs such as diclofenac or ibuprofen.
If it does not resolve or if you get fever, you may take a course of antibiotics.
As of now, you need not worry. I feel it may resolve with anti-inflammatory agents.
Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor